Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 182, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Aug 21, 2004, 2:19 PM CDT for Montgomery County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2004, 2:19 PM CDT (19:19 UTC)
- Expired
- Aug 21, 2004, 2:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Montgomery County, TX
The radar
The Houston radar (KHGX), 80 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3643 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHGX 211919 SVRHOU TXC339-211945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 219 PM CDT SAT AUG 21 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN SOUTHEAST TEXAS * UNTIL 245 PM CDT * AT 215 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL NEAR NEW CANEY. THIS STORM WAS LOCATED NEAR WOODBRANCH...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT WOODBRANCH AND SPLENDORA. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3014 9532 3009 9522 3017 9511 3035 9517 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 12:00 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 21, 12:00 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1200 PM CDT SAT AUG 21 2004 .DISCUSSION... OVERNIGHT ROUND OF STORMS HAVE MOVED OFF TO THE EAST. MORE SHOWERS AND THUNDERSTORMS ARE FORMING THIS MORNING AROUND A LEFTOVER BOUNDARY IN OUR SOUTHWEST COUNTIES. ADDITIONAL STORMS CAN BE FOUND TO THE NORTHWEST OF OUR COUNTY WARNING AREA AND TO OUR WEST AROUND THE EAGLE PASS AREA. WATER VAPOR SATELLITE LOOP AND MORNING SOUNDINGS SHOW ABUNDANT MOISTURE REMAINING ACROSS THE AREA. WITH DAYTIME HEATING...THINK THAT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON. WILL GO WITH 40% POPS ACROSS THE BOARD AND MAY THROW IN SOME 50% POPS IN A COUPLE SOUTHWEST COUNTIES. LOOKS LIKE PARTLY CLOUDY SKIES WILL ALLOW THIS AFTERNOONS TEMPERATURES TO REACH THEIR PREVIOUSLY FORECASTED NUMBERS. 42/34 && .MARINE...OFFSHORE WINDS HAVE DIMINISHED AND WILL LOWER CAUTION FROM 0-60. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE OFFSHORE WATERS BUT MOST ACTIVITY WILL BE OVERLAND TODAY DUE TO DAYTIME HEATING. BAYS WILL HAVE MORE PCPN THAN OFFSHORE WATERS. WINDS WILL BE GENERALLY FROM THE SOUTH BUT COULD BE VARIABLE IN DIRECTION IN THE VICINITY OF THUNDERSTORMS. && .AVIATION...MOIST UNSTABLE AIRMASS WILL REMAIN IN PLACE THROUGH SUNDAY. WEAK DISTURBANCES MOVING FROM WEST TO EAST ACROSS REGION WILL COMBINE WITH DAYTIME HEATING TO PRODUCE MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. PCPN CURRENTLY TO SOUTHWEST OF HOUSTON WILL SPREAD INLAND AND TO THE EAST AFFECTING HOU AND IAH THIS AFTERNOON AND WILL EVENTUALLY SPREAD INTO THE CLL AREA. ONLY ISOLATED PCPN WILL AFFECT COASTAL REGIONS AS SEABREEZE MOVES INLAND. NO MCS EXPECTED TONIGHT BUT REPEAT OF AFTN AND EVENING TSTMS ON SUNDAY. && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 94 75 94 75 94/ 40 20 30 20 HOUSTON (IAH) 95 77 94 77 94/ 40 20 30 20 GALVESTON (GLS) 91 81 90 81 90/ 40 20 30 20 .PREVIOUS DISCUSSION (300 AM CDT)... OUTFLOW BOUNDARY IS PUSHING SE THROUGH SE TX TONIGHT AND IS RESPONSIBLE FOR A WEAKENING MCS ACROSS THE NORTHERN ZONES. THIS BOUNDARY HAS A BETTER EASTWARD PUSH THAN SOUTHWARD...SO EXPECT IT TO STALL AT SOME POINT EARLY THIS MORNING ACROSS THE FA. MCV IS MOVING NE OUT OF SE TX...SO PRECIP SHOULD BE DECREASING OVER MOST OF THE AREA LATER TONIGHT/EARLY THIS AM. LATEST ETA RUN HAS A PRETTY GOOD HANDLE ON THE PRECIP FIELD...BUT IS LIKELY A LITTLE TOO AGGRESSIVE WITH THE SOUTHWARD EXTENT OF THE CONVECTION. POPS TODAY WILL BE BASED SOMEWHAT ON THE EXPECTED LOCATION OF THE STALLING OUTFLOW BOUNDARY...AS THIS WILL LIKELY BE A FOCUS FOR DEVELOPMENT. WILL THEREFORE HAVE SLIGHTLY HIGHER POPS ALONG THE UPPER COAST AND ACROSS THE CENTRAL ZONES TODAY. WILL HAVE LOW CHC POPS ACROSS THE NORTH AND SW ZONES. I DO NOT SEE AS GOOD OF A CHANCE OF NOCTURNAL CONVECTION OCCURRING AGAIN TONIGHT. WILL INCLUDE CHC POPS ACROSS THE NE ZONES TO ACCOUNT FOR HIGHER MOISTURE LEVELS AND A MUCH WEAKER CAPPING LAYER FOR THE OVERNIGHT PERIOD. FOR EXTENDED...CONTINUE TO FAVOR ECMWF MODEL WHICH SHOWS A MORE SIGNIFICANT RIDGE OVER SE TX AROUND MID-WEEK THAN THE GFS. WILL THEREFORE ADVERTISE LOWER POPS AND HIGHER TEMPS THAN MEX NUMBERS INDICATE. FOR MARINE...WINDS OFFSHORE ARE IN THE 15 TO 20 RANGE...SO WILL HAVE A CAUTION STATEMENT FOR ALL OFFSHORE ZONES. FOR AVIATION...WINDS WILL LIKELY BRIEFLY BECOME NW AT IAH AND HOU EARLY THIS MORNING WITH THE OUTFLOW BOUNDARY. WILL ALSO LIKELY SEE SOME SHWR OR TSTM ACTIVITY BETWEEN 9Z AND 10Z...ACCOMPANIED BY MVFR CEILINGS. S/SE WINDS WILL RETURN QUICKLY AS THE BOUNDARY IS LOSING ITS PUNCH. EXPECT SCT SHWRS AND TSTMS TO RE-DEVELOP ACROSS THE AREA BETWEEN 17Z TO 22Z. 31/41 &&
Hazardous weather outlook, Aug 21, 7:00 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT SAT AUG 21 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT SAT AUG 21 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WHICH ARE ONGOING THIS MORNING ACROSS THE UPPER SOUTHEAST TEXAS COASTAL ZONES WILL CONTINUE TO MOVE EAST NORTHEAST AT 25 MPH EARLY THIS MORNING. ISOLATED RAINFALL AMOUNTS AROUND 2 INCHES ARE POSSIBLE THROUGH 830 AM ALONG AND SOUTHEAST OF AN ANGLETON TO PEARLAND TO ANAHUAC LINE. WIND GUSTS AROUND 35 KNOTS ARE POSSIBLE IN GALVESTON BAY. AFTER A BREAK LATER THIS MORNING IN THE THUNDERSTORM ACTIVITY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON. HAZARDOUS WEATHER IS NOT EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:10 AM CDT | Special Marine Warning | HGX | 80 min | |
| Aug 21, 6:13 AM CDT | Special Marine Warning | HGX | 77 min | |
| Aug 21, 2:21 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 24 min |
| Aug 21, 2:29 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 46 min |
| Aug 21, 4:16 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.